MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number P25P-001X01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemolysis (1886)
Date of Event 01/26/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The site contacted berlin heart inc.(bhi) clinical affairs (ca) on (b)(6) 2025 to report that the patient being supported with an excor pediatric vad system had elevated ldh levels.The patient's ldh value showed from 688 u/l to 1523 u/l and plasma free hemoglobin increased from 3.0 mg/dl to 9.9 mg/dl on (b)(6) 2025.Both values are 2.5 times higher than upper limits of normal.The site further reported an increase in total bilirubin to 6.4 mg/dl from baseline of 1.7 mg/dl.The site also stated that the increase in the abnormal lab values was considered to be multifactorial.According to the site, the excor blood pump pu valves; 25 ml in/out; ø 9 mm; sn (b)(6) functioned as intended with complete filling and ejection.There were no deposits, or any abnormal sounds noted in the excor blood pump.
 
Additional Manufacturer Narrative
The excor blood pump pu valves; 25 ml in/out; ø 9 mm; sn (b)(6) was in use on the patient from (b)(6) 2024 to date.The event occurred on 2025-01-26, which is (45 days) after the pump was placed on the patient.As of (b)(6) 2025, the site continues to monitor the pump and does intend to change the pump unless the patient begins to experience hematuria.We have reviewed the production records of the excor blood pump sn (b)(6) and the pump was produced according to our specification.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
MDR Report Key21462415
Report Number3008454189-2025-00004
Device Sequence Number7764169
Product Code DSQ
UDI-Device Identifier04260090040119
UDI-Public(01)04260090040119(17)260930
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/25/2025
Report Date (Section F) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberP25P-001X01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/27/2025
Device Age15 MO
Event Location Hospital
Date Report to Manufacturer01/27/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/25/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age8 YR
Patient SexFemale
Patient Weight14 KG
Date Report Sent to FDA02/25/2025